EconPapers    
Economics at your fingertips  
 

Limit theorems for stochastic measures of the accuracy of density estimators

Peter Hall

Stochastic Processes and their Applications, 1982, vol. 13, issue 1, 11-25

Abstract: Stochastic measures of the distance between a density f and its estimate fn have been used to compare the accuracy of density estimators in Monte Carlo trials. The practice in the past has been to select a measure largely on the basis of its ease of computation, using only heuristic arguments to explain the large sample behaviour of the measure. Steele [11] has shown that these arguments can lead to incorrect conclusions. In the present paper we obtain limit theorems for the stochastic processes derived from stochastic measures, thereby explaining the large sample behaviour of the measures.

Keywords: Laws; of; large; numbers; nonparametric; density; estimators; stochastic; processes; limit; theorems; stochastic; measures; of; accuracy (search for similar items in EconPapers)
Date: 1982
References: Add references at CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(82)90003-5
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:13:y:1982:i:1:p:11-25

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:13:y:1982:i:1:p:11-25